Hi everyone, newbie here in need of advice!

Hi everyone

My name is Barbara and I have Lupus, Pulmonary Arterial hypertension (high pressures in the pulmonary arteries and blood vessels in the lungs), and atrial fibrillations. I have an implanted loop recorder that recently recorded an afib episode of 2 hours at 180 beats, most of which was during my sleep (I actually fell asleep with it!). On top of other meds for the other conditions, I was put on rivaroxaban, then changed to apixaban. I have trouble with both! Feel tired, cold, anxious. Many years ago I had a dvt and was given heparin, then warfarin. I think I handled that better! Even the calciparine injections when I was pregnant were better! Any advice please?

Thanks, have a nice day everyone!

3 Replies

oldestnewest
  • It sounds like you are being carefully and well managed.

    Presumably you've had tests for thyroid, anaemia, renal function?

  • You could check with your pharmacist that all these drugs are compatible with one another so it really is OK to take them together. If there is a possible problem then discuss it with your doctor. Also it might be that taking one or another at a different time to the rest might help - the pharmacist can advise.

    Bisoprolol often causes problems. You may not need as much, or may benefit from taking a different betablocker - again, see your doctor.

  • Hi Barbara and welcome.

    Managing more than one condition is very troublesome - I have Myasthenia gravis and have similar problems. I take Apixaban and have had no side effects at all and it is known to be one of the anticoagulants with the least side effects and whilst some of the anti Arrythmia drugs give those side effects and don't know that Apixaban does, it is always very hard to know when you are on a cocktail of what is cause and what is effect.

    Have you asked your doctors why they suggested Apixaban over Wafarin? Personally I would choose Apixaban because Wafarin tends to have more side effects longer term but everyone is individual and reacts differently.

    Anxiety is part of the AF - period - I don't thing it has anything to do with the Apixaban but you may very well be anxious about taking it?

You may also like...